×

Lorentz manifolds modelled on a Lorentz symmetric space. (English) Zbl 0736.53056

Let \((M,g)\) be a pseudo-Riemannian manifold and \((M_ 0,g_ 0)\) a pseudo-Riemannian symmetric space of the same dimension and signature. One says that \((M,g)\) is modelled on \((M_ 0,g_ 0)\) if, for any point \(\xi\in M\), there exists an isometry \(\phi_ \xi: T_ \xi M\rightarrow T_{u_ 0}M_ 0\) (\(u_ 0\) being a base point of \(M_ 0\)) such that \(\varphi^*_ \xi R_{0,u_ 0}=R_ \xi\). This means that \((M,g)\) has “the same curvature tensor” as \((M_ 0,g_ 0)\). The authors prove that if \((M_ 0,g_ 0)\) is Lorentzian and irreducible, then \((M_ 0,g_ 0)\) has constant sectional curvature and each Lorentzian \((M,g)\) modelled on \((M_ 0,g_ 0)\) hsa also constant sectional curvature. On the other hand, they give examples of 3-dimensional Lorentz manifolds \((M,g)\) modelled on an indecomposable Lorentz symmetric space \((M_ 0,g_ 0)\) which are geodesically complete and not locally homogeneous.
Reviewer: O.Kowalski (Praha)

MSC:

53C50 Global differential geometry of Lorentz manifolds, manifolds with indefinite metrics
53C30 Differential geometry of homogeneous manifolds
53C35 Differential geometry of symmetric spaces
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Berger, M., Les espaces symétriques non compacts, Ann. Sci. École Norm. Sup., 74, 85-177 (1957) · Zbl 0093.35602
[2] Cahen, M.; Wallach, N., Lorentzian symmetric spaces, Bull. Amer. Math. Soc., 76, 3, 585-591 (1970) · Zbl 0194.53202
[3] Ernst, F. J.; Hauser, I., Field equations and integrability conditions for special type \(N\) twisting gravitational fields, J. Math. Phys., 19, 1816-1822 (1978)
[4] Hauser, I., Type \(N\) gravitational field with twist, Phys. Rev. Lett., 33, 1112-1113 (1974) · Zbl 0942.83513
[5] Helgason, S., Differential geometry, Lie groups and symmetric spaces (1978), Academic Press: Academic Press New York · Zbl 0451.53038
[6] O. KowalskiTricerriVanheckeJ. Math. Pures Appl.; O. KowalskiTricerriVanheckeJ. Math. Pures Appl.
[7] Kramer, D.; Stephani, H.; McCallum, M.; Herlt, E., Exact solutions of Einstein’s field equations (1980), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0449.53018
[8] Petrov, A. Z., Einstein spaces (1969), Pergamon Press: Pergamon Press New York · Zbl 0174.28305
[9] Ruse, H. S.; Walker, A. G.; Willmore, T. J., Harmonic spaces (1961), Cremonese: Cremonese Roma · Zbl 0134.39202
[10] Singer, I. M., Infinitesimally homogeneous spaces, Comm. Pure Appl. Math., 13, 685-697 (1960) · Zbl 0171.42503
[11] Tricerri, F.; Vanhecke, L., Variétés reimanniennes dont le tenseur de courbure est celui d’un espace symétrique irréductible, C.R. Acad. Sci. Paris, 302, 233-235 (1986), Sér. I · Zbl 0585.53043
[12] Wu, H., On the de Rham decomposition theorem, Illinois J. Math., 8, 291-311 (1964) · Zbl 0122.40005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.